Alert archive / Oklahoma / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 26, 2010, 8:51 AM CDT for 12 counties in Oklahoma; Foard County, Hardeman County, Knox County, Texas. It took effect at Mar 26, 2010, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 8:51 AM CDT (13:51 UTC)
- In effect from
- Mar 26, 2010, 1:00 PM CDT
- Expired
- Mar 26, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WWUS84 KOUN 261351 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 851 AM CDT FRI MAR 26 2010 ...A STRONG STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS FROM THE WEST LATER TODAY AND TONIGHT... AND WILL TRACK EAST ACROSS OKLAHOMA ON SATURDAY. THE STORM WILL HAVE ONLY LIMITED MOISTURE... BUT WILL PRODUCE STRONG SOUTH WINDS THIS AFTERNOON INTO TONIGHT... FOLLOWED BY STRONG WEST TO NORTHWEST WINDS ON SATURDAY. OKZ021-022-033>036-TXZ083-084-087-262200- /O.NEW.KOUN.FW.W.0002.100326T1800Z-100327T0000Z/ /O.NEW.KOUN.FW.A.0002.100327T1800Z-100328T0200Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-KNOX- 851 AM CDT FRI MAR 26 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH LIKELY THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 PERCENT RANGE AS TEMPERATURE RISE INTO THE 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ OKZ004-009-010-014>016-262200- /O.NEW.KOUN.FW.W.0002.100326T1800Z-100327T0000Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 851 AM CDT FRI MAR 26 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH LIKELY. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 30 PERCENT RANGE AS TEMPERATURE INCREASE INTO THE UPPER 60S TO NEAR 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ OKZ037>039-044-045-TXZ085-086-088>090-262200- /O.NEW.KOUN.FW.A.0002.100327T1800Z-100328T0200Z/ TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-WILBARGER-WICHITA- BAYLOR-ARCHER-CLAY- 851 AM CDT FRI MAR 26 2010 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * STRONG WEST TO NORTHWEST WINDS ARE EXPECTED SATURDAY AFTERNOON. WIND GUSTS ABOVE 45 MPH ARE POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 PERCENT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
404 WWUS84 KOUN 261940 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT FRI MAR 26 2010 ...A STRONG STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS FROM THE WEST TONIGHT... AND WILL TRACK EAST ACROSS OKLAHOMA ON SATURDAY. THE STORM WILL HAVE ONLY LIMITED MOISTURE... BUT WILL CONTINUE TO PRODUCE STRONG SOUTH WINDS THE REST OF THIS AFTERNOON INTO TONIGHT... FOLLOWED BY STRONG WEST TO NORTHWEST WINDS ON SATURDAY. OKZ021-022-033>036-TXZ083-084-087-270345- /O.CON.KOUN.FW.W.0002.000000T0000Z-100327T0000Z/ /O.CON.KOUN.FW.A.0002.100327T1800Z-100328T0200Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-KNOX- 240 PM CDT FRI MAR 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS. * TODAY: SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THE REST OF THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 PERCENT RANGE AS TEMPERATURES RISE INTO THE 70S. * ON SATURDAY: STRONGER WEST TO NORTHWEST WINDS WILL DEVELOP WITH SPEEDS RANGING FROM 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH. MINIMUM RELATIVE HUMIDITIES MAY DROP INTO THE 20 TO 30 PERCENT RANGE WITH TEMPERATURES WARMING INTO THE MID AND UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ OKZ004-009-010-014>016-270000- /O.CON.KOUN.FW.W.0002.000000T0000Z-100327T0000Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 240 PM CDT FRI MAR 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. * SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH OCCASIONAL GUSTS AROUND 40 MPH WILL CONTINUE THE REST OF THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 30 PERCENT RANGE AS TEMPERATURE INCREASE INTO THE UPPER 60S TO NEAR 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ OKZ037>039-044-045-TXZ085-086-088>090-270345- /O.CON.KOUN.FW.A.0002.100327T1800Z-100328T0200Z/ TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-WILBARGER-WICHITA- BAYLOR-ARCHER-CLAY- 240 PM CDT FRI MAR 26 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR PORTIONS OF SOUTHWEST OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. * STRONG WEST TO NORTHWEST WINDS ARE EXPECTED SATURDAY AFTERNOON. WIND GUSTS ABOVE 45 MPH ARE POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUES COULD FALL INTO THE 20 PERCENT RANGE AS TEMPERATURES WARM INTO THE MID AND UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
949 WWUS84 KOUN 262353 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 653 PM CDT FRI MAR 26 2010 ...A STRONG STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS FROM THE WEST TONIGHT... AND WILL TRACK EAST ACROSS OKLAHOMA ON SATURDAY. THE STORM WILL HAVE ONLY LIMITED MOISTURE... BUT WILL PRODUCE STRONG WEST TO NORTHWEST WINDS ON SATURDAY. OKZ021-022-033>036-TXZ083-084-087-270800- /O.EXP.KOUN.FW.W.0002.000000T0000Z-100327T0000Z/ /O.CON.KOUN.FW.A.0002.100327T1800Z-100328T0200Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-KNOX- 653 PM CDT FRI MAR 26 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * STRONG WEST TO NORTHWEST WINDS WILL DEVELOP SATURDAY AFTERNOON WITH SPEEDS RANGING FROM 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH. MINIMUM RELATIVE HUMIDITIES MAY DROP INTO THE 20 TO 30 PERCENT RANGE WITH TEMPERATURES WARMING INTO THE MID AND UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ004-009-010-014>016-270100- /O.EXP.KOUN.FW.W.0002.000000T0000Z-100327T0000Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 653 PM CDT FRI MAR 26 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THOUGH WINDS WILL REMAIN STRONG OVERNIGHT...TEMPERATURES WILL FALL AND RELATIVE HUMIDITY WILL COME UP THROUGH THE EVENING. $$ OKZ037>039-044-045-TXZ085-086-088>090-270800- /O.CON.KOUN.FW.A.0002.100327T1800Z-100328T0200Z/ TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-WILBARGER-WICHITA- BAYLOR-ARCHER-CLAY- 653 PM CDT FRI MAR 26 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * STRONG WEST TO NORTHWEST WINDS ARE EXPECTED SATURDAY AFTERNOON. WIND GUSTS ABOVE 45 MPH ARE POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUES COULD FALL INTO THE 20 PERCENT RANGE AS TEMPERATURES WARM INTO THE MID AND UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 26, 6:00 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 26, 6:00 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
600 AM CDT FRI MAR 26 2010
.AVIATION...
500-M WINDS HAVE INCREASED TO 30-50KT OVER PANHANDLES AND FAR W
OK ACCORDING TO LATEST NAM... THUS LLWS WILL BE AN ISSUE FOR A FEW
HRS OVER W OK UNTIL MIXING OCCURS BY LATE MORNING. WILL KEEP S-SE
SFC WINDS ON STRONG SIDE FROM MIDDAY THROUGH TONIGHT BEFORE WINDS
BEGIN VEERING LATE TONIGHT IN W OK AS SFC LOW AND DRYLINE MOVE E.
WEAK MOISTURE RETURN TONIGHT SO LOW CLOUDS LIKELY TO BE SCATTERED
AT MOST.
&&
.PREV DISCUSSION... /ISSUED 331 AM CDT FRI MAR 26 2010/
DISCUSSION...
MAIN HIGHLIGHT OF THE UPCOMING SYSTEM IS LIABLE TO BE WIND.
SOUTHERLY WINDS SHOULD CRANK UP BY MIDDAY TODAY... ESPECIALLY
OVER W OK SUPPORTED BY DEEPENING SFC LOW AND 0-1KM WINDS PROGGED
TO APPROACH OR EXCEED 35 KT. WILDFIRE POTENTIAL ALSO WILL BE
ELEVATED OUT W WHERE SPREAD INDICES INDICATE VERY HIGH TO EXTREME
POTENTIAL. ALTHOUGH MINIMUM RH DOES NOT SUPPORT RED FLAG
WARNING... WE WILL ADDRESS THE WILDFIRE CONCERNS IN THE HWO. WINDS
LIKELY TO STAY UP IN MOST AREAS OVERNIGHT... AGAIN SUPPORTED BY
WRAPPED-UP SFC LOW AS WELL AS A 60-70KT LLJ AT 850 MB. SATURDAY IS
LIKELY TO BE WINDIEST OF ALL AS SFC LOW MOVES INTO NE OK FOLLOWED
BY STRONG W-NW WINDS. 0-1KM WIND SPEEDS IN THE WRAPAROUND ARE
PROGGED AT 40-50KT SATURDAY MORNING... WHICH COULD SUPPORT HIGH
WIND WARNING CRITERIA FOR A WHILE. PRESSURE GRADIENT BEHIND THE
DEPARTING LOW WILL SUPPORT MODERATELY-STORNG NW WINDS WELL INTO
SATURDAY NIGHT. WILDFIRE POTENTIAL AGAIN WILL BE ELEVATED ON
SATURDAY... AND THERE MAY BE SOME BLOWING DUST... BUT MINIMUM RH
AGAIN FALLS SHORT OF RED FLAG CRITERIA AND WE WILL COVER THESE
CONCERNS IN THE HWO.
DESPITE THE PASSAGE OF A VIGOROUS SYSTEM WITH AMPLE LIFT AND LOW-
MID LEVEL SHEAR... MOISTURE WILL BE NOTICEABLY LACKING AND THUS
THE POTENTIAL FOR STRONG CONVECTION APPEARS MINIMAL. WE MAY BE
HARD PRESSED TO GET 50-DEG DEWPOINTS INTO OK... AND AS SUCH THERE
WILL BE ONLY WEAK INSTABILITY AT BEST. PRECIP CHANCES WILL BE
HIGHEST NEAR THE NEARLY VERTICALLY-STACKED LOW-MID LEVEL CYCLONE
CENTER AS IT CROSSES N OK. MOISTURE LIMITATIONS SHOULD KEEP ANY
AMOUNTS LIGHT.
A DRY PERIOD WITH MILD/WARM DAYS WILL ENSUE FOR MOST OF NEXT WEEK
AS RIDGING ALOFT MOVES E FROM THE ROCKIES. THE 00Z UKMET IS AN
OUTLIER WITH A STRONGER NEG-TILT UPPER TROUGH SWINGING INTO THE
CENTRAL PLAINS AROUND MIDWEEK. ALL OTHER MODELS ARE WEAKER AND/OR
MUCH FARTHER N WITH THIS SYSTEM... SO WE PROBABLY WILL HAVE TO
WAIT UNTIL LATE WEEK OR EASTER WEEKEND BEFORE A MORE INTENSE
SYSTEM COMES OUT OF THE SW AND SETS UP A MORE ACTIVE SPRINGTIME
PATTERN. INTERESTING TO NOTE THAT A WEEK FROM SATURDAY IS APRIL 3
- ANNIVERSARY OF THE 1974 SUPEROUTBREAK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 48 61 41 / 0 10 30 30
HOBART OK 67 48 55 37 / 0 10 20 10
WICHITA FALLS TX 71 49 64 43 / 0 10 10 10
GAGE OK 69 43 48 38 / 0 30 50 20
PONCA CITY OK 66 47 63 42 / 10 20 50 30
DURANT OK 66 49 69 45 / 0 10 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR OKZ004-005-009-010-014>016-021-022-033>036.
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TXZ083.
&&
22/24/24Hazardous weather outlook, Mar 26, 4:28 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
428 AM CDT FRI MAR 26 2010
OKZ004>048-050>052-TXZ083>090-261700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
428 AM CDT FRI MAR 26 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
AS AN UPPER LEVEL TROUGH APPROACHES...SURFACE LOW PRESSURE WILL
DEEPEN TO OUR WEST. SOUTH WINDS WILL BECOME STRONG AND GUSTY THIS
AFTERNOON AND TONIGHT. THE WINDS WILL YIELD ONLY A VERY WEAK RETURN
OF GULF MOISTURE...AS DRY AIR REMAINED OVER THE GULF STATES IN THE
WAKE OF RECENT COLD FRONTS. DESPITE STRONG LIFTING TONIGHT AHEAD OF
THE UPPER LEVEL TROUGH...THE CHANCE OF THUNDERSTORMS IS MINIMAL.
SCATTERED SHOWERS ARE EXPECTED LATE TONIGHT...MAINLY IN NORTHERN
OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
A WIND ADVISORY IS IN EFFECT FOR PARTS OF WESTERN NORTH TEXAS AND
WESTERN OKLAHOMA...WHERE SOUTHERLY WINDS WILL AVERAGE 30 MPH WITH
GUSTS TO 45 MPH BY MIDDAY. ALTHOUGH THE STRONGEST WINDS WILL BE IN
THE WEST...SPEEDS WILL INCREASE REGION WIDE. WARM AFTERNOON
TEMPERATURES AND LOW HUMIDITY WILL INCREASE THE POTENTIAL FOR
WILDFIRES TO SPREAD RAPIDLY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A STRONG AND MATURE STORM SYSTEM WILL MOVE ACROSS THE REGION
SATURDAY. POOR MOISTURE RETURN...HOWEVER...WILL RESULT IN VERY WEAK
INSTABILITY. AN ISOLATED THUNDERSTORM MAY OCCUR...EITHER DURING A
PERIOD OF STRONG MID LEVEL LIFTING IN NORTHERN AND CENTRAL OKLAHOMA
SATURDAY MORNING...OR ALONG A COLD FRONT IN SOUTHEAST OKLAHOMA
SATURDAY AFTERNOON. SEVERE STORMS ARE NOT EXPECTED. THEN...FOLLOWING
A DRY STRETCH OF WEATHER...THE NEXT SYSTEM THAT MAY PRODUCE
THUNDERSTORMS COULD ARRIVE NEAR OR JUST BEYOND NEXT THURSDAY.
OTHER HAZARDOUS WEATHER...
DEEP LOW PRESSURE WILL TRAVEL THROUGH THE REGION SATURDAY...WITH
POTENTIAL TO PRODUCE VERY STRONG WINDS FROM A WEST TO NORTHWEST
DIRECTION. SPEEDS AVERAGING 30 TO 40...AND GUSTS OVER 50 MPH...ARE
POSSIBLE IN WESTERN AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
WINDS THIS STRONG WILL BE HAZARDOUS FOR PEOPLE TRAVELING AND WORKING
OUTDOORS...AND MAY BE STRONG ENOUGH TO TOSS AROUND LIGHTWEIGHT
OBJECTS OR CAUSE MINOR DAMAGE. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY.
THE SAME WEATHER SYSTEM WILL BRING COOLER TEMPERATURES...AND THIS
WILL HELP TO KEEP HUMIDITY ABOVE 30 TO 40 PERCENT SATURDAY
AFTERNOON. THE STRENGTH OF THE WINDS...HOWEVER...WILL AGAIN RAISE
THE POTENTIAL FOR WILDFIRES TO SPREAD RAPIDLY. ALTHOUGH DECREASING
SOMEWHAT BY EVENING...WINDS WILL REMAIN GUSTY THROUGH SATURDAY NIGHT
AND SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
BURKE/24The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:39 AM CDT | Wind Advisory | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 7 more | 15 hr |
| Mar 26, 8:51 AM CDT | Fire Weather Watch | OUN | Beckham, Comanche, Cotton, Greer, Harmon, Jackson and 5 more | 26 hr |
| Mar 26, 2:40 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 33 more | 28 hr |
Nearby
Red Flag Warnings in Oklahoma, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.